Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 23, NWS Norman, OK

April 19, 2025Pontotoc County, Seminole County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 19, 2025, 10:02 PM CDT for Pontotoc County, Seminole County, Oklahoma. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2025, 10:02 PM CDT (03:02 UTC)
Expired
Apr 19, 2025, 10:30 PM CDT
In force
28 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Pontotoc County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 10:05 PM CDTTORNADO3 Ne Ada, OKTDS noted on KTLX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 6:47 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

387 
WFUS54 KOUN 200302
TOROUN
OKC123-133-200330-
/O.NEW.KOUN.TO.W.0023.250420T0302Z-250420T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1002 PM CDT Sat Apr 19 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  South central Seminole County in east central Oklahoma...
  Northeastern Pontotoc County in east central Oklahoma...

* Until 1030 PM CDT.

* At 1002 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Ada, moving northeast at 20 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ada, Byng, and Francis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3469 9668 3476 9675 3497 9660 3491 9649
      3480 9640 3480 9641
TIME...MOT...LOC 0302Z 211DEG 17KT 3478 9665 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Mahale
1 follow-up statement
947 
WWUS54 KOUN 200312
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1012 PM CDT Sat Apr 19 2025

OKC123-133-200330-
/O.CON.KOUN.TO.W.0023.000000T0000Z-250420T0330Z/
Seminole OK-Pontotoc OK-
1012 PM CDT Sat Apr 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTH
CENTRAL SEMINOLE AND NORTHEASTERN PONTOTOC COUNTIES...

At 1012 PM CDT, a confirmed tornado was located near Ada, moving
northeast at 20 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ada, Byng, and Francis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter, safe room, or an interior room on the lowest floor of
a sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3476 9659 3482 9671 3497 9660 3491 9649
      3484 9644
TIME...MOT...LOC 0312Z 211DEG 17KT 3482 9662 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Mahale

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 6:36 PM CDT, 3 hours 26 minutes earlier. Its key messages:

  • Updated at 633 PM CDT Sat Apr 19 2025
  • Showers and thunderstorms expected through Sunday.
  • Severe weather risk this afternoon and tonight, mainly across eastern portions of western-north Texas into south-central and southeast Oklahoma.
  • Heavy rainfall potential increases this evening and overnight.
Area forecast discussion, Apr 19, 6:36 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 PM CDT Sat Apr 19 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 633 PM CDT Sat Apr 19 2025

- Showers and thunderstorms expected through Sunday.

- Severe weather risk this afternoon and tonight, mainly across
  eastern portions of western-north Texas into south-central and
  southeast Oklahoma.

- Heavy rainfall potential increases this evening and overnight.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 138 PM CDT Sat Apr 19 2025

The cold front remains draped across western-north Texas into south-
central Oklahoma this morning with isentropic showers overrunning
the surface front into southern and central Oklahoma. Cool post-
frontal temperatures are expected to persist across much of Oklahoma
today, with persistent low-level moisture and stratus present.
Drizzle to light rain showers are expected to continue on and off
throughout the day across northern and western Oklahoma (behind the
front). Breaking in the clouds across portions of central and north
Texas ahead of the front is giving way to increasing temperatures
warming into the 70s. Initial convection late this afternoon will
develop along the front where a differential heating boundary exists
all the way down to the Permian Basin and up into western-north
Texas. Storms will move northeast across the Red River and into
southern and central Oklahoma this evening. Forcing for ascent and
instability will reside mostly along the front and ahead of the
boundary, respectively. Thus, there remains a small corridor across
north Texas and into southern Oklahoma where the severe threat
exists, including all hazards of large hail, damaging winds and a
tornado or two. Once storms move north of the cold front, the severe
weather threat will decrease, but large hail and damaging winds will
remain possible with the presence of elevated instability in the
cooler post-frontal airmass. Continuous showers and storms, along
with heavy rainfall rates with thunderstorms, along and south/east
of the I-44 corridor will give way to an increased potential for
flooding with widespread 2 to 3 inches of rain and localized higher
amounts up to 5+ inches possible.

As the upper trough approaches late tonight, the cold front will
begin to push southward. However, continued moist isentropic lift
coupled with the forcing from the upper low will give way to
continued shower and thunderstorm activity overnight tonight. The
severe weather threat will begin to decrease into the overnight
hours with the bulk of instability to the south. Strong to isolated
severe thunderstorms may persist with hail and damaging winds will
remain the main threats, but by the early morning hours, flooding
will become the primary hazards due to hours of continued
rainfall.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 138 PM CDT Sat Apr 19 2025

The upper trough will dig northeast across Oklahoma Sunday morning
with a Pacific front bringing in dry air from the west. Thus,
precipitation chances will diminish through the morning hours Sunday
from west to east. Lingering wrap around moisture may give way to a
few additional showers and thunderstorms across northern Oklahoma
through the early afternoon hours before all precipitation comes to
an end by Sunday evening. Clearing skies with the incoming dry
airmass will help to give way to daytime heating and highs in the
60s. Southerly return flow Monday under zonal flow aloft will give
way to pleasantly dry and warm weather with highs in the 70s.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 215 AM CDT Sat Apr 19 2025

The next broad mid-level trough develops over the Western United
States early in the week, and a series of shortwaves are expected
to move toward the southern Plains in the southwest flow aloft
through the week. As these shortwaves eject toward the Plains,
areas of showers and storms will again affect the area as early as
Tuesday afternoon, with chances persisting through the remainder
of the week. Specific timing of the most widespread precipitation
may shift as we go forward as timing of individual shortwaves is
challenging this far in advance.

&&

.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sat Apr 19 2025

Ceilings will be variable across the area through tonight with
some locations having LIFR/IFR ceilings. Ceilings will gradually
improve Sunday with clouds decreasing Sunday afternoon.
Showers/storms will continue across the area tonight into at least
Sunday morning. Some of the storms could produce hail and strong
variable wind gusts. Winds will shift later tonight into Sunday
as a Pacific front and sfc low moves across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  51  63  44  74 / 100  70   0   0
Hobart OK         47  65  43  77 / 100  60   0   0
Wichita Falls TX  53  69  46  78 / 100  20   0   0
Gage OK           41  62  41  79 /  90  90   0   0
Ponca City OK     49  62  39  76 / 100  90   0   0
Durant OK         62  72  48  77 /  70  80   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-012-013-018>020-
     023>032-037>048-050>052.

TX...Flood Watch through Sunday evening for TXZ085-086-088>090.

&&

NEAR TERM...23
SHORT TERM...23
LONG TERM....26
AVIATION...25

In the hours before

Special weather statement, Apr 19, 8:41 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Norman OK
841 PM CDT Sat Apr 19 2025

OKZ022-023-035-200215-
Kiowa OK-Washita OK-Caddo OK-
841 PM CDT Sat Apr 19 2025

...A strong thunderstorm will impact portions of southeastern
Washita, northwestern Caddo and northeastern Kiowa Counties through
915 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carnegie, moving northeast at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Carnegie, Binger, Fort Cobb, Eakly, Fort Cobb Reservoir, Alfalfa, and
Albert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3497 9856 3506 9876 3545 9857 3532 9828
TIME...MOT...LOC 0141Z 207DEG 29KT 3509 9862

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Bunker
Local storm report, Apr 19, 8:47 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
847 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     Tornado          6 NNE Rubottom          34.03N 97.42W
04/19/2025                   Love               OK   Trained Spotter

            Tornado reported by a trained spotter near
            Oswalt Road and SH 76.

&&

21
Local storm report, Apr 19, 9:14 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
914 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     Hail             4 S Lone Grove          34.12N 97.26W
04/19/2025  M1.75 Inch       Carter             OK   Emergency Mngr

&&
Local storm report, Apr 19, 9:18 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
918 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Tornado          Courtney                33.94N 97.51W
04/19/2025                   Love               OK   Emergency Mngr

            Powerlines down, sheds and barns damaged on
            Belleville Road in Courtney.

&&
Local storm report, Apr 19, 9:34 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
934 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Tstm Wnd Gst     Ardmore                 34.17N 97.14W
04/19/2025  E80 MPH          Carter             OK   Broadcast Media

            West side of Ardmore on I-35.

&&
Local storm report, Apr 19, 9:44 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
944 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     Hail             Lone Grove              34.18N 97.26W
04/19/2025  M2.00 Inch       Carter             OK   Trained Spotter

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:09 PM CDTSpecial Weather StatementOUNJefferson36 min
Apr 19, 7:26 PM CDTSpecial Weather StatementOUNCanadian34 min
Apr 19, 7:27 PM CDTSpecial Weather StatementOUNOklahoma33 min
Apr 19, 7:48 PM CDTTornado WarningOUNJefferson, Love42 min
Apr 19, 7:57 PM CDTSpecial Weather StatementOUNOklahoma33 min
Apr 19, 8:11 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Marshall, Murray4 hr
Apr 19, 8:12 PM CDTSpecial Weather StatementOUNMcClain33 min
Apr 19, 8:20 PM CDTTornado WarningOUNCarter, Jefferson, Love40 min
Apr 19, 8:30 PM CDTSpecial Weather StatementOUNOklahoma30 min
Apr 19, 8:31 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma8 hr
Apr 19, 8:41 PM CDTSpecial Weather StatementOUNCaddo34 min
Apr 19, 8:47 PM CDTFlash Flood WarningOUNCarter, Jefferson, Love9 hr
Apr 19, 8:55 PM CDTTornado Warning Tornado observedOUNCarter, Love50 min
Apr 19, 8:59 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Love46 min
Apr 19, 9:02 PM CDTTornado WarningOUNCarter43 min
Apr 19, 9:16 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc44 min
Apr 19, 9:18 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Jefferson, Love42 min
Apr 19, 9:21 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Johnston, Murray, Pontotoc3 hr
Apr 19, 9:21 PM CDTTornado WarningOUNGarvin, Murray, Pontotoc25 min
Apr 19, 9:28 PM CDTTornado WarningOUNCarter, Johnston, Murray47 min
Apr 19, 9:34 PM CDTFlash Flood WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie3 hr
Apr 19, 9:34 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Johnston, Marshall, Murray41 min
Apr 19, 9:36 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNLove, Marshall39 min
Apr 19, 9:37 PM CDTTornado WarningOUNCarter, Johnston, Murray38 min
Apr 19, 9:38 PM CDTTornado WarningOUNLove37 min
Apr 19, 9:41 PM CDTFlash Flood WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc5 hr
Apr 19, 9:46 PM CDTTornado WarningOUNPontotoc44 min
Apr 19, 9:57 PM CDTTornado WarningOUNJohnston, Murray33 min
Apr 19, 10:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 3 more67 min
Apr 19, 10:08 PM CDTTornado WarningOUNJohnston, Murray, Pontotoc37 min
Apr 19, 10:14 PM CDTFlash Flood WarningOUNCarter, Johnston, Love, Marshall7 hr
Apr 19, 10:18 PM CDTTornado Warning Tornado observedOUNHughes, Pontotoc, Seminole42 min
Apr 19, 10:31 PM CDTTornado WarningOUNBryan, Love, Marshall29 min
Apr 19, 10:33 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole4 hr
Apr 19, 10:37 PM CDTTornado WarningOUNHughes, Seminole53 min
Apr 19, 10:40 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes, Pontotoc, Seminole65 min
Apr 19, 10:41 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more6 hr
Apr 19, 10:45 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc45 min
Apr 19, 10:52 PM CDTTornado WarningOUNBryan, Marshall23 min
Apr 19, 10:55 PM CDTTornado WarningOUNAtoka, Bryan, Johnston, Marshall35 min
Apr 19, 11:07 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHughes23 min
Apr 19, 11:10 PM CDTTornado WarningOUNJohnston20 min
Apr 19, 11:18 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Coal, Johnston, Marshall57 min
Apr 19, 11:21 PM CDTTornado WarningOUNBryan39 min
Apr 19, 11:23 PM CDTTornado WarningOUNCoal, Hughes41 min
Apr 19, 11:26 PM CDTTornado WarningOUNAtoka, Coal, Johnston49 min
Apr 19, 11:41 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes34 min
Apr 19, 11:45 PM CDTTornado WarningOUNHughes19 min
Apr 19, 11:54 PM CDTTornado WarningOUNAtoka, Bryan51 min
Apr 19, 11:58 PM CDTTornado WarningOUNAtoka, Coal32 min
Apr 20, 12:16 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan44 min
Apr 20, 12:55 AM CDTSevere Thunderstorm WarningOUNLove50 min
Apr 20, 1:18 AM CDTTornado WarningOUNLove27 min
Apr 20, 1:38 AM CDTTornado WarningOUNCarter, Love, Marshall18 min
Apr 20, 1:55 AM CDTSpecial Weather StatementOUNJohnston35 min
Apr 20, 2:36 AM CDTRiver Flood AdvisoryOUNLove41 hr
Apr 20, 2:42 AM CDTAreal Flood WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc3 hr
Apr 20, 3:19 AM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Johnston, Marshall, Pontotoc2 hr
Apr 20, 5:40 AM CDTAreal Flood WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray and 1 more3 hr
Apr 20, 8:21 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie12 hr
Apr 20, 8:26 AM CDTRiver Flood WarningOUNBryan18 hr
Apr 20, 10:00 AM CDTSpecial Weather StatementOUNHughes30 min
Apr 20, 10:25 AM CDTSpecial Weather StatementOUNHughes20 min
Apr 20, 11:34 AM CDTSpecial Weather StatementOUNAtoka, Coal, Hughes26 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.